Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 45, NWS Wilmington, NC

October 18, 2024New Hanover County, North Carolina; Georgetown County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Oct 18, 2024, 8:30 PM EDT for New Hanover County, North Carolina; Georgetown County, South Carolina. It took effect at Oct 19, 2024, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2024, 8:30 PM EDT (00:30 UTC)
In effect from
Oct 19, 2024, 6:00 AM EDT
Expired
Oct 19, 2024, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Georgetown County, SC

The radar

The Wilmington radar (KLTX), 26 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2024-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2024-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

683 
WHUS42 KILM 190030
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
830 PM EDT Fri Oct 18 2024

NCZ108-SCZ056-190900-
/O.NEW.KILM.BH.S.0045.241019T1000Z-241020T0000Z/
Coastal New Hanover-Coastal Georgetown-
830 PM EDT Fri Oct 18 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents expected for the coastal New
  Hanover County beaches.

* WHERE...In North Carolina, Coastal New Hanover County. In 
  South Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT Saturday through Saturday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

IGB
4 follow-up statements
161 
WHUS42 KILM 190717
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
317 AM EDT Sat Oct 19 2024

NCZ108-191600-
/O.NEW.KILM.CF.Y.0144.241019T1200Z-241019T1600Z/
/O.CON.KILM.BH.S.0045.241019T1000Z-241020T0000Z/
Coastal New Hanover-
317 AM EDT Sat Oct 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
NOON EDT TODAY...

* WHAT...For the Beach Hazards Statement, Strong north to south
  longshore current. There is also a Moderate Risk of rip currents
  expected. For the Coastal Flood Advisory, up to one half foot of
  inundation above ground level expected in low-lying areas near 
  shorelines and tidal waterways.

* WHERE...Coastal New Hanover County.

* WHEN...For the Beach Hazards Statement, through this evening. 
  For the Coastal Flood Advisory, from 8 AM this morning to noon 
  EDT today.

* IMPACTS...Low-lying roads and locations along the Intracoastal 
  Waterway and adjacent tidal creeks may observe minor coastal 
  flooding. Check with local officials for any road closures or 
  impacts. Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

Time of high total tides are approximate to the nearest hour.

Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 19/09 AM     6.4        1.9        0.5       3-4     Minor    
 19/10 PM     5.2        0.7        0.6        4       None    
 20/10 AM     6.2        1.7        0.5        3      Minor    
 20/10 PM     4.9        0.4        0.6        3       None    
 21/11 AM     6.0        1.5        0.5        3      Minor    
 21/11 PM     4.7        0.2        0.6        3       None

&&

$$

SCZ056-191600-
/O.NEW.KILM.CF.Y.0144.241019T1200Z-241019T1600Z/
/O.CON.KILM.BH.S.0045.241019T1000Z-241020T0000Z/
Coastal Georgetown-
317 AM EDT Sat Oct 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
NOON EDT TODAY...

* WHAT...For the Beach Hazards Statement, Strong north to south
  longshore current. There is also a Moderate Risk of rip currents 
  expected. For the Coastal Flood Advisory, up to one half foot of
  inundation above ground level expected in low- lying areas near
  shorelines and tidal waterways.

* WHERE...Coastal Georgetown County.

* WHEN...For the Beach Hazards Statement, through this evening. 
  For the Coastal Flood Advisory, from 8 AM this morning to noon 
  EDT today.

* IMPACTS...Vulnerable causeways to and from local beaches may 
  experience minor coastal flooding. Low-lying roads and 
  locations along the Intracoastal Waterway and adjacent tidal 
  creeks may observe minor coastal flooding. Check with local 
  officials for the latest information regarding coastal flood 
  impacts and closures. Longshore currents can sweep swimmers 
  and surfers into rip currents, piers, jetties, and other 
  hazardous areas. It may sweep swimmers off their feet, making 
  it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

Time of high total tides are approximate to the nearest hour.

Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 19/09 AM     7.4        1.8        0.3       2-3     Minor    
 19/10 PM     6.3        0.7        0.6        2       None    
 20/10 AM     7.5        1.9        0.6       2-3     Minor    
 20/11 PM     5.8        0.2        0.4        2       None    
 21/11 AM     7.1        1.5        0.6        2      Minor    
 22/12 AM     5.6        0.0        0.6        2       None

&&

$$

NCZ107-191600-
/O.NEW.KILM.CF.Y.0144.241019T1400Z-241019T1900Z/
Inland New Hanover-
317 AM EDT Sat Oct 19 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
3 PM EDT THIS AFTERNOON...

* WHAT...Up to one foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 10 AM this morning to 3 PM EDT this afternoon.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one foot in depth. 
  In downtown Wilmington, sections of Water Street observe minor 
  flooding up to one half foot in depth. Check with local 
  officials for any road closures or impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 19/12 PM     6.0        1.3        0.4       N/A     Minor    
 20/12 AM     5.3        0.6        0.5       N/A      None    
 20/01 PM     6.0        1.3        0.6       N/A     Minor    
 21/01 AM     5.2        0.5        0.6       N/A      None    
 21/01 PM     5.7        1.0        0.5       N/A     Minor

&&

$$

NCZ106-110-191600-
/O.NEW.KILM.CF.Y.0144.241019T1200Z-241019T1600Z/
Coastal Pender-Coastal Brunswick-
317 AM EDT Sat Oct 19 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
NOON EDT TODAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Coastal Pender and Coastal Brunswick Counties.

* WHEN...From 8 AM this morning to noon EDT today.

* IMPACTS...Low-lying roads and locations along the Intracoastal 
  Waterway and adjacent tidal creeks may observe minor coastal 
  flooding. Check with local officials for any road closures or 
  impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 19/09 AM     6.4        1.9        0.5       3-4     Minor    
 19/10 PM     5.2        0.7        0.6        4       None    
 20/10 AM     6.2        1.7        0.5        3      Minor    
 20/10 PM     4.9        0.4        0.6        3       None    
 21/11 AM     6.0        1.5        0.5        3      Minor    
 21/11 PM     4.7        0.2        0.6        3       None

&&

$$

SCZ054-191600-
/O.NEW.KILM.CF.Y.0144.241019T1200Z-241019T1600Z/
Coastal Horry-
317 AM EDT Sat Oct 19 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
NOON EDT TODAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Coastal Horry County.

* WHEN...From 8 AM this morning to noon EDT today.

* IMPACTS...Vulnerable causeways to and from local beaches may 
  experience minor coastal flooding. Low-lying roads and 
  locations along the Intracoastal Waterway and adjacent tidal 
  creeks may observe minor coastal flooding. Check with local 
  officials for the latest information regarding coastal flood 
  impacts and closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 19/09 AM     7.4        1.8        0.3       2-3     Minor    
 19/10 PM     6.3        0.7        0.6        2       None    
 20/10 AM     7.5        1.9        0.6       2-3     Minor    
 20/11 PM     5.8        0.2        0.4        2       None    
 21/11 AM     7.1        1.5        0.6        2      Minor    
 22/12 AM     5.6        0.0        0.6        2       None

&&

$$

CRM
157 
WHUS42 KILM 191601
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1201 PM EDT Sat Oct 19 2024

NCZ108-SCZ056-200000-
/O.EXP.KILM.CF.Y.0144.000000T0000Z-241019T1600Z/
/O.CON.KILM.BH.S.0045.000000T0000Z-241020T0000Z/
Coastal New Hanover-Coastal Georgetown-
1201 PM EDT Sat Oct 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY HAS EXPIRED...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents for beaches north of Cape Fear and
  across Georgetown counties.

* WHERE...In North Carolina, Coastal New Hanover County. In 
  South Carolina, Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ106-110-SCZ054-191715-
/O.EXP.KILM.CF.Y.0144.000000T0000Z-241019T1600Z/
Coastal Pender-Coastal Brunswick-Coastal Horry-
1201 PM EDT Sat Oct 19 2024

...COASTAL FLOOD ADVISORY HAS EXPIRED...

$$

NCZ107-191900-
/O.CON.KILM.CF.Y.0144.000000T0000Z-241019T1900Z/
Inland New Hanover-
1201 PM EDT Sat Oct 19 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WHAT...Up to one foot of inundation above ground level in low- 
  lying areas near shorelines and tidal waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one foot in depth. 
  In downtown Wilmington, sections of Water Street observe minor 
  flooding up to one half foot in depth. Check with local 
  officials for any road closures or impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 19/12 PM     6.0        1.3        0.4       N/A     Minor    
 20/12 AM     5.3        0.6        0.5       N/A      None    
 20/01 PM     6.0        1.3        0.6       N/A     Minor    
 21/01 AM     5.2        0.5        0.6       N/A      None    
 21/01 PM     5.7        1.0        0.5       N/A     Minor    
 22/02 AM     5.0        0.3        0.6       N/A      None

&&

$$
294 
WHUS42 KILM 191848
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
248 PM EDT Sat Oct 19 2024

NCZ107-192000-
/O.CAN.KILM.CF.Y.0144.000000T0000Z-241019T1900Z/
Inland New Hanover-
248 PM EDT Sat Oct 19 2024

...COASTAL FLOOD ADVISORY IS CANCELLED...

$$

NCZ108-SCZ056-200000-
/O.CON.KILM.BH.S.0045.000000T0000Z-241020T0000Z/
Coastal New Hanover-Coastal Georgetown-
248 PM EDT Sat Oct 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal New Hanover County. In 
  South Carolina, Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
386 
WHUS42 KILM 192346
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
746 PM EDT Sat Oct 19 2024

NCZ108-SCZ056-200100-
/O.EXP.KILM.BH.S.0045.000000T0000Z-241020T0000Z/
Coastal New Hanover-Coastal Georgetown-
746 PM EDT Sat Oct 19 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

LEW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 18, 7:25 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 18, 7:25 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
725 PM EDT Fri Oct 18 2024

.SYNOPSIS...
Dry weather will prevail through midweek next week as high pressure
remains in control. A warming trend will develop this weekend
with temperatures rising above normal for all of next week.

&&

.UPDATE...
North to northeasterly boundary layer flow is a bit stronger
than last night. A less pronounced nocturnal inversion plus a
warming airmass should keep lows from dipping as cool as we saw
last night. The best performing near term guidance over the past
five days has been the GFS LAMP MOS, so I've blended it into the
previous forecast which has bumped forecast lows up a degree or
so.

Over the coastal waters, winds out at the offshore buoys are
running 2-3 knots higher than previously forecast. Model trends
are for winds to increase a bit more overnight. I've adjusted
the forecast accordingly, now indicating a solid 15 knots with
gusts to 20 knots.

&&

.NEAR TERM /THROUGH SATURDAY/...
High pressure will continue to
dominate the weather as it extends down from the north as deep low
well offshore drifts farther out to sea through Saturday. The winds
will maintain there N-NE direction remaining fairly light, mainly 10
mph or less, but gusty, especially in the afternoon along the coast.
The column remains extremely dry with pcp water values less than a
half inch and therefore will continue with cloudless, pcp-free
forecast.

The airmass will continue to modify slowly with dewpoints rebounding
from the 30s to the 40s through Saturday as winds draw a little bit
more moisture from a more NE component. Tonight the winds should
drop off, although boundary layer winds look a bit stronger than
last night. This should help keep temps from plummeting too much,
but the clear skies and light winds will allow for another chilly
night with temps down to the lower to mid 40s most places, but
traditionally colder places and wind sheltered places could get
lower. Saturday will be sunny and warming up into the mid 70s,
several degrees warmer than today and reaching back to near or above
normal again.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Basically a persistence forecast through early next
week. Surface high pressure will remain centered over the
Appalachians under a highly amplified mid level pattern. The airmass
will continue to slowly modify however. Highs will drift into the
middle to perhaps upper 70s (Monday) with lows trending from the
middle 40s or so to the lower 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Very little change with the extended forecast as
October will continue to be October. This means dry conditions with
mild days and cool overnight periods. Highs will slowly migrate into
the upper 70s to near 80 by midweek. Lows will be in the middle to
upper 50s. A dry cold front will reset temperatures downward a bit
late in the period.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR and SKC will continue over the next 24 hours. Stronger winds
aloft will mix down to the surface after sunrise Saturday with
northerly 8-12 knots sustained and gusts 15-18 knots expected.

Extended Outlook...Mainly VFR. Flight restrictions possible
from low stratus clouds late Saturday night into Sunday morning,
with ground fog possible Sunday night into Monday morning

&&

.MARINE...
Through Saturday...Meandering deep offshore low and modest high
pressure centered across the inland Mid-Atlantic States will
result in a tightened N-NE gradient flow across the waters.
Should mainly see winds around 15 kt with gusts to around 20
kts, but a long period NE swell from the distant low offshore
will push seas up over SCA thresholds in the outer waters of our
northern 2 zones by Sat morning. Therefore a Small Craft
Advisory will be in effect Sat for seas mainly 10 to 20 nm off
the coast of Cape Fear northward. Elsewhere seas will be 2 to 4
ft.

Saturday Night through Wednesday...Northeast winds will persist
through the period as surface high pressure will remain in
place across the Appalachians. Wind speeds should remain in a
10-15 knot range. Significant seas will be a little higher
Saturday night into early Sunday due to a lingering swell
component but overall in a range of 2-4 feet.

&&

.TIDES/COASTAL FLOODING...
Minor coastal flooding likely to occur along the immediate coast of
Southeast NC and Northeast SC and along the banks of the lower Cape
Fear River from Wilmington southward through the upcoming weekend.
Primary occurrence will be the morning through early afternoon high
tides. The high astronomical tides from the recent full moon and
persistent north to northeasterly winds will aid in the minor
coastal flooding.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...Small Craft Advisory from 6 AM Saturday to 9 AM EDT Sunday for
     AMZ250-252.

&&

SYNOPSIS...ILM
UPDATE...TRA
NEAR TERM...RGZ
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...TRA
MARINE...SHK/RGZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 18, 3:42 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
342 PM EDT Fri Oct 18 2024

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-191945-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
342 PM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-191945-
Coastal Pender-Coastal New Hanover-
342 PM EDT Fri Oct 18 2024

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding possible during the morning high tides
through this weekend due to high astronomical tides from a recent
full moon and persistent northeasterly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-191945-
Inland New Hanover-
342 PM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding along the banks of the lower Cape Fear River
is possible during the late morning into the afternoon high tides
Saturday through Sunday. This due to high astronomical tides from a
recent full moon and persistent northeasterly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-191945-
Coastal Brunswick-
342 PM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding possible during the morning high tides
through this weekend due to high astronomical tides from a recent
full moon and persistent northeasterly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-191945-
Coastal Horry-Coastal Georgetown-
342 PM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding possible during the morning high tides
through this weekend due to high astronomical tides from a recent
full moon and persistent northeasterly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-191945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
342 PM EDT Fri Oct 18 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 9 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory conditions possible Saturday thru Sunday
from elevated seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-191945-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
342 PM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:17 AM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender12 hr

Nearby

Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.